Alert archive / Missouri / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 187, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 30, 2025, 4:39 PM CDT for Iron County, Madison County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2025, 4:39 PM CDT (21:39 UTC)
- Expired
- Jul 30, 2025, 5:05 PM CDT
- In force
- 26 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Iron County, MO, Madison County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.7 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2383 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1187 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204
WUUS53 KLSX 302139
SVRLSX
MOC093-123-302245-
/O.NEW.KLSX.SV.W.0187.250730T2139Z-250730T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
439 PM CDT Wed Jul 30 2025
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Southeastern Iron County in southeastern Missouri...
Southwestern Madison County in southeastern Missouri...
* Until 545 PM CDT.
* At 439 PM CDT, a severe thunderstorm was located over Glover, or
11 miles south of Ironton, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind
damage to roofs, siding, and trees.
* Locations impacted include...
Annapolis, Glover, Des Arc, Sabula, Vulcan and Chloride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing damaging winds and large
hail.
&&
LAT...LON 3744 9077 3754 9077 3742 9055 3732 9038
3732 9055 3727 9055 3727 9075 3737 9075
3737 9077
TIME...MOT...LOC 2139Z 308DEG 16KT 3746 9071
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Carney1 follow-up statement
404
WWUS53 KLSX 302205
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
505 PM CDT Wed Jul 30 2025
MOC093-123-302215-
/O.CAN.KLSX.SV.W.0187.000000T0000Z-250730T2245Z/
Iron MO-Madison MO-
505 PM CDT Wed Jul 30 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHEASTERN IRON
AND SOUTHWESTERN MADISON COUNTIES IN SOUTHEASTERN MISSOURI...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
&&
LAT...LON 3744 9077 3754 9077 3742 9055 3732 9038
3732 9055 3727 9055 3727 9075 3737 9075
3737 9077
TIME...MOT...LOC 2139Z 308DEG 16KT 3745 9071
$$
CarneyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 2:26 PM CDT, 2 hours 13 minutes earlier. Its key messages:
- Scattered thunderstorms with gusty winds are expected through this evening, mainly in southeast Missouri and southwest Illinois.
- Much cooler weather will move into the area tonight and last through this weekend.
Area forecast discussion, Jul 30, 2:26 PM CDT, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
226 PM CDT Wed Jul 30 2025
.KEY MESSAGES...
- Scattered thunderstorms with gusty winds are expected through
this evening, mainly in southeast Missouri and southwest
Illinois.
- Much cooler weather will move into the area tonight and last
through this weekend.
&&
.SHORT TERM... (Through Late Thursday Afternoon)
Issued at 223 PM CDT Wed Jul 30 2025
A MCS very gradually weakened all morning, allowing a composite
outflow boundary to progress southeast of the I-44/I-70 corridors
in Missouri and Illinois respectively. Along/southeast of this
boundary will be the focus through early this evening for the
redevelopment of showers and thunderstorms. Some of the stronger
cores may be able to produce wind gusts up to 60 mph in
microbursts across parts of southeast Missouri and southwest
Illinois through about 9 PM this evening.
For the remainder of the night, the synoptic cold front continues to
make gradual progress southward, ushering in much cooler
temperatures to the region. Isolated to widely scattered showers are
possible overnight tonight into Thursday morning, with the best
chances centered in/near the 850-hPa cold front. Behind this
feature, dry weather is expected.
Behind the surface cold front, look for northerly winds to increase
to around 10-15 mph, with widespread low stratus enveloping the
area. Temperatures will struggle to rise much during the day with
increasing low-level cold air advection and the aforementioned
stratus. High temperatures ranging from the mid 70s to low 80s are
forecast from north to south. These temperatures would be nearly 10
degrees below normal and the first time most locations would be
below normal at all in almost 2 weeks.
Gosselin
&&
.LONG TERM... (Thursday Night through Next Wednesday)
Issued at 223 PM CDT Wed Jul 30 2025
(Thursday Night - Sunday)
A sprawling 1028+ hPa surface high will completely control our
sensible weather through the weekend, providing cool, dry
northeasterly surface flow. Dry weather is favored through the
period along with well-below normal temperatures and low humidity.
What a change compared to the heat and humidity of the past week and
a half. High temperatures are forecast to be in the mid 70s to near
80 degrees with lows in the mid 50s to low 60s. These temperatures
would be about 10 degrees below normal as we cross over from the
month of July to August, and more typical of those of the third week
of September.
(Sunday Night - Next Wednesday)
The mid/upper level pattern begins to change as we head into next
week. Flow aloft turns from northwesterly to more zonal, with a
mid/upper level ridge trying to push out of the intermountain west
into the south-central Plains. This means moderating temperatures,
likely inching closer to normal. In addition, it portends the
return of chances for showers and thunderstorms as a midlevel
shortwave trough moves southeast into the Mississippi Valley
sometime Sunday night through Monday night. There is quite a bit
of spread with the strength and timing of this feature, so PoPs
are not too high quite yet. They generally are in the 20-30%
range, or near normal for early August.
Gosselin
&&
.AVIATION... (For the 18z TAFs through 18z Thursday Afternoon)
Issued at 1159 AM CDT Wed Jul 30 2025
A composite outflow boundary along with some scattered showers and
storms continues to move east and should be through metro
terminals. This should be completely through by 1900 UTC. There
may be some redevelopment, but the best chances should tend to
focus across southeast Missouri and southwest Illinois. Scattered
showers and possibly a few thunderstorms are expected overnight
tonight into Thursday morning, but there is not much confidence in
where and when the best chances are. Therefore, left TAFs dry for
now. The synoptic cold front will be moving through tonight.
Behind the front, look for a wind shift to the north and lowering
ceilings. MVFR ceilings with bases between 1000 and 2000 feet AGL
are mostly expected then through Thursday morning. There also will
be some IFR ceilings at least for a period of time the further
northwest you go, with KUIN and KCOU having the best chances.
Gosselin
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Extreme Heat Warning until 7 PM CDT this evening for Franklin MO-
Jefferson MO-Saint Charles MO-Saint Louis City MO-Saint
Louis MO-Sainte Genevieve MO.
Heat Advisory until 7 PM CDT this evening for Boone MO-Callaway
MO-Cole MO-Crawford MO-Gasconade MO-Iron MO-Madison MO-
Moniteau MO-Montgomery MO-Osage MO-Reynolds MO-Saint
Francois MO-Warren MO-Washington MO.
IL...Extreme Heat Warning until 7 PM CDT this evening for Bond IL-
Clinton IL-Madison IL-Marion IL-Monroe IL-Randolph IL-Saint
Clair IL-Washington IL.
Heat Advisory until 7 PM CDT this evening for Fayette IL.
&&
WFO LSXHazardous weather outlook, Jul 30, 2:28 PM CDT, 2 hours 11 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 228 PM CDT Wed Jul 30 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311930- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 228 PM CDT Wed Jul 30 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Isolated to scattered thunderstorms are forecast tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance of thunderstorms Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Gosselin
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 11:50 AM CDT | River Flood Warning | LSX | Marion | 21 days |
| Jul 30, 11:50 AM CDT | River Flood Warning | LSX | Ralls | 21 days |
| Jul 30, 12:00 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 24 min |
| Jul 30, 4:22 PM CDT | Severe Thunderstorm Warning | LSX | Iron, Madison, Saint Francois | 37 min |
| Jul 30, 5:53 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.